Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

drug interactions with solvaldi/olysio

I am considering doing the Sovaldi/Olysio combination. I tired interferon/riba/victralis but was not cured. I am approved for the new treatment. I was left with anxiety and insomnia from my prior treatment. I take 5mg Ambien and .05mg Xanax in the evenings to help me relax and sleep. I also suffer from chronic back pain and use .25mg of Oxycodone when needed. I also use a drug called Acyclovir 200mg daily to control herpes virus. My concern is that these drugs may effect the treatment with Sovaldi/Olysio. I want to beat this virus this time! My Dr. knows of the drugs I take but doesn't seem concerned about their use while on treatment. I know a side effect of the treatment can be insomnia and am concerned my insomnia will worsen without use of the Xanax/Ambien. I need advice. Can anyone shed some light on this question?
9 Responses
Avatar universal
Hi there. I recently completed treatment with sovaldi-olysio (and RIBA) and had SVR. I would go along with your doctor's advice on this. I personally used Ambien nightly while on treatment, and also took an occasional prescribed Percocet for ruptured disc pain.
Good luck!
Mark
Avatar universal
I have an old friend in Ft. Hamilton Pky. Brooklyn. Anyway...Im very interested in your pain management situation because Im seriously considering taking hydromorphone or a pure opiate derivative for occasional excrutiating muscle pain. This is what Ive gathered so far: just about every kind of pain mked including marijuana contributes to further fibrosis/cirrhosis of liver. Im presuming you have F-4 like me (cirrhosis). Your on multiple meds and I can pretty much gurantee that  when your into the 2nd-3rd week of sovaldo-olysio there are going to be serious complication. The fact that your doc hasnt said anything about this bewilders me, but hey, Im not trying to second guess a Phd. I had to discontinue tx on the S-O combo and am waiting for the new tx in Oct. Personally, Id give up all other med and stay with the oxycodone only and even then, sparingly to ease liver strain. I wouldnt even take hydromorphone or dilaudid but the type of pain I get is literally 10-blinding-near blackout kind.Its definetly cirrhosis-related.
Avatar universal
Hey Mark...thanks for the reply. CONGRATS on your SVR! So you did the treatment with Riba. My Dr feels I can beat this without the Riba. Have to say it worries me a little that I need the Riba to win this battle but his concern is that I didn't do well on the Interferon and Riba and results without it have been very good. They had to reduce my Riba because of very low Red Blood count. What's your opinion about not using the Riba? Hopefully I can get to where you are! SVR ! Again thanks for the reply. Good Luck!
Avatar universal
Thanks for the reply. I have very mild cirrhosis with a MELD score of 4. What type of complications do you forsee in the 2nd and 3rd weeks of treatment? I use the Oxy very rarely but need the ability to relax and sleep. I can deal with the pain I have easier than I can not sleeping.
Avatar universal
Correction on the above reply from me to NYCMark. It was supposed to go to you. Having tech problems with this ipad. Im out of my apt. and not using the laptop. Anyway, good luck on the S-O tx.
Avatar universal
Insomnia and sleep problems was my biggest issue on S-O but I had insomnia before I started tx. It seems that whatever medical/psych problems a person had before tx are greatly enhanced during, that is by the 2nde-3rd week into tx.  Every drug is metabolized by the liver, and a cirrhotic liver cannot detox the blood at a normal rate therefore the drugs and other toxins build up leading toward enceph (brain disorintation and worse). I bresearched this in length because Im in a catch-22 with this pain problem. Medical marijuana is the least burdensome to the liver but its difficult to get in Pa. It comes as Marinol tabs but lacks potency. Im considering going to New Jersy to get a script and the medical marijuana in tea form, the full potency stuff. Ill be consulting with various physicians over the next few weeks about this.
Avatar universal
"Every drug is metabolized by the liver, and a cirrhotic liver cannot detox the blood at a normal rate therefore the drugs and other toxins build up leading toward enceph (brain disorientation and worse)."

So true - This is the exact reason why my husband had increased bouts of HE while on treatment (Sovaldi + Ribavirin 24 weeks).  In addition to the Hep C meds, he was taking weekly shots of procrit, Xifaxin to help with the HE, a multivitamin, Ursodial, vitamin D, daily aspirin, magnesium oxide and his immunosuppressant drug, Prograf (tacrolimus).

I had to stop the procrit, Xifaxin and multivitamin to help reduce the hepatic encephalopathy  so he could make it through treatment. Bottom line - the more advanced the liver disease the more likely there will be interaction issues with treatment.

Nan
Avatar universal
god what a stinkin situation this is for all of us with cirrhosis. I swear, either I cure this virus or get a new liver..Im not waiting to get to the level Im reading so much about on this site. Im sorry about your husband and I hope this miracle drug coming in autumn is the godsend weve prayed for.
Avatar universal
Lots of factors to consider. I started back in late February so I was looking at 8 months minimum for the new combo. Weight, age, platelet count, kidney function, geno type, enlarged spleen, restricted portal vein, high blood pressure, previously treated, risk of decompensation if you wait or treat? A real bad round of constipation can trigger decompensation so there are no guarantees.

Do they think you have cirrhosis or do they know for sure. A platelet count of 150,000 is low normal and a very low platelet count is a good indicator for cirrhosis. They diagnosed me when I was around 90,000 and I've been losing ten points every year since so I was at the point that waiting 8 months or longer would be a big risk as well. Enlarged spleen but portal vein is in great shape. I don't bruise unless I take supplements, go figure.

The hep c meds might take up a lot of bandwidth which might cause any other meds you are taking to clear more slowly so it's probably a good idea to bring that up with your doc. I read some published work where people on interferon, some meds potency was increased up to four times. I took a real low dose from time to time and it wasn't a factor. Also got real careless with the times I took the dose s/o everyday but still cleared.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.